|diarrhea for 3 months after switching to new meds
May 3, 2000
3 months ago I began a new set of meds..... norvir, ziagen, fortovase and videx. Ever since I started these new meds my quality of life (due to the side effects) has plummeted. I now have uncontrollable diarrhea, nausea, weight loss and fatigue. Prior to starting these meds I took a short break. Can I just tell you that I never felt better -- no fatigue, no nausea, no weight loss and best of all, no diarrhea. My first question to you is how do I get rid of these side effects, and my second question is if these meds are supposed to be helping me why do I feel like they are doing more harm than good? Thanks for your help
Response from Dr. Feinberg
There are ways of minimizing side effects from HIV medicines, but if a patient of mine is as miserable as you describe, then I'll offer a different combination. All of the meds you are on can cause diarrhea, although some are worse offenders than others. Talk to your doctor about your level of discomfort and explore options for changing some of these drugs. It isn't going to meet the goal of making your life better if the medicine makes you feel this bad.
Been on meds for 2yrs now, still doing good But..
- What Kind Of Skin Problems Can You Have If You Have Gonorrhea?
- What Is The Difference Between Shingles And Herpes?
- What Happens If You Get Reinfected With Chlamydia?
- What Does Herpes On Your Lips Look Like?
- What Can You Do To Make A Person More Comfortable Who Has Shingles?
- Syphilis And Floaters
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.